Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 15, NWS Pocatello, ID

April 22, 2016

NWS Pocatello, ID issued this wind advisory at Apr 22, 2016, 1:39 PM MDT. It took effect at Apr 23, 2016, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2016, 1:39 PM MDT (19:39 UTC)
In effect from
Apr 23, 2016, 12:00 PM MDT
Expired
Apr 23, 2016, 7:29 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

298 
WWUS75 KPIH 221939
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
139 PM MDT FRI APR 22 2016

...STRONG GUSTY WINDS IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE
PLAIN SATURDAY...

.STRONG AND GUSTY WEST WINDS WILL DEVELOP SATURDAY AFTERNOON IN
SOUTHERN IDAHO INCLUDING INTERSTATE 84 AND 86 BETWEEN BURLEY AND
POCATELLO...ALSO ALONG INTERSTATE 84 FROM BURLEY THROUGH SUBLETT.
THESE WINDS ARE EXPECTED TO LAST FOR A FEW HOURS INTO THE EVENING
BEFORE GRADUALLY TAPERING OFF TOWARDS MIDNIGHT.

IDZ017-021-022-231100-
/O.NEW.KPIH.WI.Y.0015.160423T1800Z-160424T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY...ROCKLAND
139 PM MDT FRI APR 22 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. 

* TIMING...NOON SATURDAY THROUGH 10 PM MDT SATURDAY EVENING.

* WINDS...WESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 40 MPH.

* IMPACTS...STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSS WINDS CAN BE EXPECTED ON
  INTERSTATE 84 BETWEEN BURLEY AND SUBLETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 40 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

RS
3 follow-up statements
554 
WWUS75 KPIH 230901
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
301 AM MDT SAT APR 23 2016

IDZ017-021-022-232100-
/O.CON.KPIH.WI.Y.0015.160423T1800Z-160424T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY...ROCKLAND
301 AM MDT SAT APR 23 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

* TIMING...NOON TODAY THROUGH 10 PM MDT THIS EVENING...STRONGEST
  BETWEEN ABOUT 3 PM MDT AND 9PM MDT.

* WINDS...WESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES. STRONG CROSSWINDS CAN BE EXPECTED ON
  INTERSTATE 84 BETWEEN BURLEY AND THE UT BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 40 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
967 
WWUS75 KPIH 232024
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
224 PM MDT SAT APR 23 2016


IDZ017-021-022-240400-
/O.CON.KPIH.WI.Y.0015.000000T0000Z-160424T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY...ROCKLAND
224 PM MDT SAT APR 23 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

* TIMING...THIS AFTERNOON THROUGH 10 PM MDT THIS
  EVENING...STRONGEST BETWEEN ABOUT 4 PM MDT AND 9PM MDT.

* WINDS...WESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* IMPACTS...STRONG AND GUSTY WINDS WILL MAKE DRIVING DIFFICULT 
  FOR HIGH PROFILE VEHICLES. STRONG CROSSWINDS CAN BE EXPECTED 
  ON INTERSTATE 84 BETWEEN BURLEY AND THE UT BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 40 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
231 
WWUS75 KPIH 240129
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
729 PM MDT SAT APR 23 2016


IDZ017-021-022-240230-
/O.CAN.KPIH.WI.Y.0015.000000T0000Z-160424T0400Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY...ROCKLAND
729 PM MDT SAT APR 23 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS MOST OF THE REGION WILL CONTINUE TO DECREASE THROUGH
THE REMAINDER OF THE EVENING. A FEW LOCATIONS ACROSS THE SOUTH
CENTRAL HIGHLANDS COULD SEE WINDS GUST TO NEAR 40 MPH AGAIN LATER
THIS EVENING...PARTICULARLY ALONG THE INTERSTATE-84 CORRIDOR. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 22, 2:53 AM MDT, 10 hours 46 minutes earlier.

Area forecast discussion, Apr 22, 2:53 AM MDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
253 AM MDT FRI APR 22 2016

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. BIG CHANGES IN STORE
FOR SE IDAHO AS A CLOSED LOW/TROUGH AND ATTENDANT COLD FRONT SWING
THROUGH THE REGION ON SATURDAY. IN THE MEANTIME...ONE MORE WARM
DAY TODAY WITH HIGHS ONCE AGAIN WELL INTO THE 70S FOR THE SNAKE
PLAIN...EASTERN MAGIC VALLEY AND SOME HIGHLAND VALLEY LOCATIONS.
PRE-FRONTAL SOUTHERLY WINDS WILL GRADUALLY INCREASE TODAY...AND
THESE WILL TRANSLATE INTO BREEZY TO OCCASIONALLY WINDY CONDITIONS
AT THE SURFACE. THE GREATEST IMPACTS WILL LIKELY BE FELT AT PASS
LEVEL AND ALONG THE I-86 CORRIDOR FROM BURLEY TO POCATELLO...WHERE
SOME AREAS OF BLOWING DUST AND DIFFICULT CROSSWINDS MAY BE
ENCOUNTERED...PARTICULARLY DOWNWIND OF MOUNTAIN GAPS.

AS ELUDED TO ABOVE...A STRONG COLD FRONT ASSOCIATED WITH A
TROUGH/CLOSED CYCLONIC CIRCULATION WILL SWING THROUGH SE IDAHO
SATURDAY MORNING. THIS WILL DROP TEMPERATURES AROUND 20 DEGREES
FOR SATURDAY. THE LEADING EDGE OF THE PRECIPITATION SHIELD WILL
ENTER THE CENTRAL MOUNTAIN REGION THIS AFTERNOON IN THE FORM OF
SHOWERS AND ISOLATED THUNDERSTORMS. INITIALLY HIGH SNOW LEVELS
WILL LIMIT SNOW TO PEAKS. SHOWERS WITH ISOLATED THUNDER WILL BREAK
OUT ACROSS ALL OF SE IDAHO SATURDAY MORNING AND WILL CONTINUE
THROUGHOUT THE DAY...WITH THE MOST PERSISTENT PRECIPITATION
SHIFTING TO THE EASTERN HIGHLANDS BY EVENING. WINDS BEHIND THE
COLD FRONT WILL TURN WESTERLY...AND MAY BE STRONG ENOUGH TO
WARRANT A WIND ADVISORY. MAIN IMPACTS WILL BE DIFFICULT CROSSWINDS
ON NORTH/SOUTH ROADS AND SOME BLOWING DUST...ALTHOUGH THIS MAY BE
MITIGATED BY MOISTENING TOPSOIL DUE TO SHOWERS ON SAT. SNOW LEVELS
FALL TO AROUND 7000 FEET ON SATURDAY...SO SNOW SHOWERS AND
POSSIBLE SLUSHY ROADS MAY DEVELOP AT PASS LEVEL. A BRIEF LULL IN
THE PRECIPITATION IS EXPECTED SUNDAY NIGHT BEFORE SHOWERS INCREASE
ACROSS THE CENTRAL MOUNTAINS AND SOUTHERN HIGHLANDS LATE SUNDAY
NIGHT IN ADVANCE OF THE NEXT TROUGH.

.LONG TERM...MONDAY THROUGH FRIDAY.

NEXT WEEK LOOKS REALLY WET. A STRONG LOW PRESSURE SYSTEM WILL MOVE
THROUGH NEVADA AND NORTHERN UTAH MONDAY AND TUESDAY. THIS WILL BRING
WIDESPREAD SHOWERS TO THE AREA. MAY BE ENOUGH INSTABILITY AROUND TO
PRODUCE A FEW THUNDERSTORMS MONDAY AFTERNOON. SNOW LEVELS WILL FALL
TO 6000 OR 6500 FEET ON TUESDAY SO THERE WILL BE SOME LIGHT SNOW
THAT COULD AFFECT AREA PASSES. THIS SYSTEM DEPARTS THE AREA ON
WEDNESDAY BUT THERE IS SO MUCH MOISTURE AROUND THAT THERE WILL STILL
BE A FEW ISOLATED TO SCATTERED SHOWERS AROUND. ANOTHER LOW PRESSURE
SYSTEM WILL ARRIVE THURSDAY AND FRIDAY. THIS SYSTEM WILL LIKELY
TRACK THROUGH NEVADA AS WELL BUT IT COULD DIG MUCH FARTHER SOUTH THAN
THE EARLY WEEK SYSTEM. SO THERES A THREAT FOR ANOTHER WET PERIOD FOR
LATE WEEK BUT STILL A LOT OF UNCERTAINTY.

VALLE

&&

.AVIATION...A LOW PRESSURE SYSTEM WILL SLOWLY APPROACH THE AREA
TODAY. MOST OF THE REGION WILL REMAIN DRY...HOWEVER A FEW STORMS ARE
POSSIBLE AROUND KSUN AND POSSIBLY KBYI THIS AFTERNOON. EXPECT BREEZY
CONDITIONS ACROSS MUCH OF THE AREA THIS AFTERNOON AS WELL.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.